Jump to content

billintexas: venlafaxine withdrawal


billintexas

Recommended Posts

my meds ran out a week ago.  Ordered more from VA, but they wont be here for another 10 days with holiday mail.  going crazy with electric shocks, crying, anxiety, shivering, hands shaking, breathing, and god knows I have COPD too. How do I get off this?  Was on 150 mg for 20 years, seemed ok - at least i learned to live with the side effects.   in last year VA upped me to 225 and then 300 - Looking at interactions for first time today, they also got me on trazadone (for sleep), gabapentin (for RLS) and now I see they are all connected and create problems.  

What do I do?

Edited by manymoretodays
name to title
Link to comment
  • manymoretodays changed the title to billintexas: venlafaxine withdrawal
  • Administrator

Hi, Billintexas.

 

Are you able to go to an emergency room or an urgent care clinic and ask for a 10 day supply of your meds? 

 

 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment
21 hours ago, Shep said:

Hi, Billintexas.

 

Are you able to go to an emergency room or an urgent care clinic and ask for a 10 day supply of your meds? 

 

 

Thanks for asking.

I weathered through it.  Since it was holidays and COVID, didn't think to go to the ER...didn't know that was possible.

Meds finally came in mail, so ok.  Never had a withdrawal like this before (apparently didn't realized how dependent I was on them) so the long-term issue is how to get off these things. 

Link to comment

One interesting discovery is how many of the meds I am on that conflict with one another, increase or decrease the effectiveness of each other, etc.   Wasn't told about any issues.

  • Trazadone and Venlafaxine should avoid together.
  • Trazadone + Albuterol  should avoid together.
  • Albuterol + hydrochlorothiazide cause low Potassium (and they put me on Potassium Sulfate to counter)
  • Diltiazem + atorvastatin should avoid and monitor closely
  • etc.

According to WEBMD, two interactions are serious.

  • trazodone oral + venlafaxine oral

    Potential for serious interaction; regular monitoring by your doctor required

    trazodone oral and venlafaxine oral both increase affecting serotonin levels in the blood. Too much serotonin is a potentially life-threatening situation. Severe signs and symptoms include high blood pressure and increased heart rate that lead to shock.
  • trazodone oral + albuterol sulfate inhalation

    Potential for serious interaction; regular monitoring by your doctor required or alternate medication may be needed

    trazodone oral , albuterol sulfate inhalation Other mechanism
    Additional Information:  Tricyclic antidepressants may increase or decrease the effect of the other drug when taken in this combination.

 

So they have put me on drugs to counter other drugs' side-effects.  Bizarre.  I think I need to talk to my doctor and reset to zero and then see what I really need.

Link to comment
  • Administrator

Thanks for writing out the interactions. 

 

You're right to be concerned. 

 

15 hours ago, billintexas said:

So they have put me on drugs to counter other drugs' side-effects.  Bizarre.  I think I need to talk to my doctor and reset to zero and then see what I really need.

 

Please note a "reset to zero" should be at no faster than 10% a month, calculated from the previous month's dose (not the original dose.

 

 

15 hours ago, billintexas said:

Trazadone and Venlafaxine should avoid together.

 

Exactly. These two are dangerous together, as you've noted.

 

Please see:

 

Taking multiple psych drugs? Which drug to taper first?

 

If the Trazadone is used for sleep, you'll want to come off the venlafaxine first. Please see:


Tips for tapering off venlafaxine (Effexor)

 

Why taper by 10% of my dosage?

 

With drugs that interact, we recommend taking them at least 2 hours apart to lessen the chances of an interaction. 

 

How are you feeling now that you have access to your drugs again? I would wait to taper until you've stabilized from being off them. Now is a good time to read and research and set up a game plan for when it's safe for you to taper. 

 

Please add a signature so the moderators can easily see your drug history and your current drugs. 

 

Please summarize your withdrawal history in your signature

 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy